Texas, 2005Lightning Strike in Texas, August 4, 2005
August 4, 2005 · NWS SHV · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 4, 2:15 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 4, 2:15 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CDT THU AUG 4 2005
.DISCUSSION...
WIDELY SCATTERED CONVECTION BEGINNING TO POP UP ACROSS NORTHEAST
TEXAS AND SOUTHEAST OKLAHOMA WHERE A FABORABLE LOW LEVEL THETAE
AXIS EXISTS ALONG WITH HIGHER PRECIPITABLE WATER. SOME DRIER AIR
OBSERVED ON VIS SATELLITE AND THE LACK OF CUMULUS NOTED ACROSS OUR
NORTHEAST ZONES THIS AFTERNOON WITH WEAK NORTHEAST FLOW ALOFT
EXPECTED TO CONTINUE THE NEXT SEVERAL DAYS. BEST CHANCES OF RAIN
WILL BE ACROSS THE EAST HALF TONIGHT BUT COVERAGE ONLY WARRANTING
SLIGHT CHANCE. KEPT SLIGHT CHANCE GOING THROUGH THE WEEKEND
AREAWIDE AS UPPER LEVEL CUTOFF SYSTEM ACROSS THE NE GULF COAST
RETROGRADES WESTWARD TOWARDS THE REGION. GFS IS PROBABLY TOO QUICK
TO DISSIPATE THIS SYSTEM WITH A DEEPENING TROUGH AXIS ACROSS THE
SOUTHERN PLAINS BY EARLY NEXT WEEK. STILL IT APPEARS THAT PERHAPS
MONDAY WILL BE OUR BEST CHANCE OF RAIN THROUGH THE FORECAST WITH
GOOD MOISTURE IN PLACE. BEYOND EARLY NEXT WEEK...RAIN CHANCES
LOOKING SLIM AS UPPER RIDGE EXPECTED TO BUILD WESTWARD FROM THE
EAST COAST INTO THE GULF.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 97 75 96 / 20 20 20 20
MLU 72 94 72 93 / 10 20 20 20
DEQ 70 97 71 96 / 20 20 20 20
TXK 73 97 73 96 / 20 20 20 20
ELD 72 96 72 95 / 10 20 20 20
TYR 73 96 73 96 / 20 20 20 20
GGG 73 96 73 96 / 20 20 20 20
LFK 73 96 73 96 / 20 20 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
13
Hazardous weather outlook, Aug 4, 11:00 AM CST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU AUG 4 2005
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-051100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU AUG 4 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
13
In the hours before
Local storm report, Aug 4, 3:09 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
409 PM CDT THU AUG 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG WINONA 32.49N 95.17W
08/04/2005 SMITH TX LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN NEAR WINONA
0350 PM TSTM WND DMG WHITEHOUSE 32.23N 95.22W
08/04/2005 SMITH TX LAW ENFORCEMENT
A FEW TREES AND POWER LINES DOWN NEAR WHITEHOUSE
&&
15Lightning, Nacogdoches
- When
- August 4, 3:25 PM CST
- Where
- Nacogdoches County, Nacogdoches
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.616, -94.616 (the zone’s center; the record gives no point)
Lightning stuck powerlines in two locations...setting the adjacent trees and grassy surfaces on fire. One fire occurred on the northeast side of the city near the loop...and the second fire occurred on the southeast side of the city near Woden Rd.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat and Damaging Winds in Missouri, August 4, 20051 death · $1,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Tennessee, August 4 to 6, 2005$530,000 · 1.5 in hail · 17 events
- Damaging Wind in Arizona, August 4, 2005$50,000 · 52 kt wind · 1 event
- Flash Flooding in California, August 4, 2005$35,000 · 2 events
- Damaging Winds and Lightning Strike in Oklahoma, August 4, 2005$25,000 · 57 kt wind · 4 events
- Damaging Wind in California, August 4, 2005$25,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Georgia, August 4, 2005$19,000 · 1 in hail · 5 events
- Damaging Wind in Texas, August 4, 20051 injured · $15,000 · 55 kt wind · 1 event
- Damaging Winds in Wisconsin, August 4, 2005$20,000 · 56 kt wind · 3 events
- Hail and Damaging Wind in Kansas, August 4, 2005$20,000 · 1 in hail · 3 events
- Damaging Wind in Arizona, August 4, 2005$20,000 · 60 kt wind · 1 event
- Lightning Strike in New Hampshire, August 4, 2005$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480819.